I have taken Remeron for about 2 years for generalized anxiety and panic attacks. I decided to try and go off of it. My doctor said that after a week of taking it (30mg.) every other day, I should be able to stop taking it. I took it every other day for 6 weeks and then quit taking it completely 6 weeks ago. The withdrawal symptoms have been horrible. I still have no appetite ( I have lost 10 lbs of the 40 I gained on the meds), having trouble sleeping, my arms and legs are "restless", nausea, jittery. I seem to have a couple of good days and I think it's over, then symptoms start again. How long will the symptoms go on? If I had some idea, it would make getting through this much easier. I am off work now (until Sept.) and was hoping to be through this by then - can't imagine working when I feel like this. Any advice and suggestions would be greatly appreciated.
I decided to stop the meds because of the weight gain and the tiredness it caused. Also, I felt emotionally numb. It did however stop the anxiety. I have been completely off the Remeron for 6 weeks, so does this mean it is probably the anxiety causing the symptoms and not withdrawal? I don't know what is the right thing to do - don't know what to do now.
Thank you for the info - it is more than I have received from any local health care providers. I actually have a prescription for .5 mg. of Xanax (I break it in half the few times I have used it), which I think I will try in for awhile (since I really don't want to restart the Remeron again). I have been hesitant to use the Xanax because of addiction possibilities.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.